Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 88, NWS Houston/Galveston, TX

October 27, 2021Chambers County, Harris County, Liberty County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Oct 27, 2021, 9:23 AM CDT for Chambers County, Harris County, Liberty County, Texas. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 27, 2021, 9:23 AM CDT (14:23 UTC)
Expired
Oct 27, 2021, 10:00 AM CDT
In force
37 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Chambers County, TX, Harris County, TX, Liberty County, TX

The radar

The Houston radar (KHGX), 38 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 27, 9:45 AM CDTTSTM WND DMG2 Nw Cove, TXMINOR DAMAGE TO SCHOOL BUILDING. TREES AND FENCES DOWN IN THIS AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 27, 7:55 AM CDTTornado WatchSPC9 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2021-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1422 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2021-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1422 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
604 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
1.1
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted.

888 
WUUS54 KHGX 271423
SVRHGX
TXC071-201-291-271500-
/O.NEW.KHGX.SV.W.0088.211027T1423Z-211027T1500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Houston/Galveston TX
923 AM CDT Wed Oct 27 2021

The National Weather Service in League City has issued a

* Severe Thunderstorm Warning for...
  Northwestern Chambers County in southeastern Texas...
  South central Liberty County in southeastern Texas...
  East central Harris County in southeastern Texas...

* Until 1000 AM CDT.

* At 923 AM CDT, a severe thunderstorm was located near Highlands,
  moving east at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Baytown, Deer Park, southern Liberty, Beach City, Highlands,
  Channelview, Barrett, Crosby, Mont Belvieu, Old River-Winfree,
  Cove, Morgan's Point, San Jacinto State Park, Sheldon and eastern
  Houston Ship Channel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 400 PM CDT for southeastern
Texas.

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.

A Tornado Watch remains in effect until 400 PM CDT for southeastern
Texas.

&&

LAT...LON 2972 9514 2996 9510 3000 9476 2963 9483
TIME...MOT...LOC 1423Z 276DEG 30KT 2982 9501 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
436 
WWUS54 KHGX 271456
SVSHGX

Severe Weather Statement
National Weather Service Houston/Galveston TX
956 AM CDT Wed Oct 27 2021

TXC071-201-291-271506-
/O.EXP.KHGX.SV.W.0088.000000T0000Z-211027T1500Z/
Chambers TX-Liberty TX-Harris TX-
956 AM CDT Wed Oct 27 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHAMBERS...SOUTH
CENTRAL LIBERTY AND EAST CENTRAL HARRIS COUNTIES WILL EXPIRE AT 1000
AM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 400 PM CDT for southeastern
Texas.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
League City.

LAT...LON 2972 9514 2996 9510 3000 9476 2963 9483
TIME...MOT...LOC 1456Z 276DEG 30KT 2979 9471 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 27, 6:29 AM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Oct 27, 6:29 AM CDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
629 AM CDT Wed Oct 27 2021

.AVIATION...

A cold front will cross area TAF sites this morning bringing a line
of shra/tsra. Strong winds could accompany the storms. The front
is fast moving and cigs/vsby could briefly fall to MVFR/IFR with
the fropa but rapid clearing is expected this afternoon with VFR
conds for the afternoon through the end of the TAF period. 43

&&

.PREV DISCUSSION... /ISSUED 329 AM CDT Wed Oct 27 2021/

SHORT TERM [Today through Thursday Night]...

Scattered showers will increase in coverage during the pre-dawn
hours as moisture continues to deepen courtesy of onshore winds. A
cold front over West Texas will race east this morning and should
reach the College Station area around 11-12z, the Houston area 13-
15z and the coast between 16-17z. A strong 500 mb trough over the TX
panhandle will take on a negative tilt as it pivots across the
southern plains. 300 mb winds also begin to split over east Texas
and SE TX will lie a departing 95 kt RRQ. Looking at forecast
sounding data shows PW values surging to 2.10 inches ahead of the
front with CAPE values between 1000-1500 J/Kg. Downdraft CAPE is
between 600-900 and winds in the 925-850 mb layer will be between 35-
50 knots. Helicity values are between 150-300 m2/s2 which is also
of some concern.

So what does it all mean? As the front nears the area, an expanding
line of showers and thunderstorms will move into the western zones
around 6 AM. The instability parameters mentioned above would
support strong damaging winds as stronger winds aloft mix to the
surface with the precip coupled with the fast eastward movement of
the front. There could be an isolated tornado embedded in the line
or perhaps in front of the line if discreet cells can form in front
of the line. The front is fast moving so widespread heavy rain is
not expected but brief pockets of locally heavy rain could dump a
quick inch of rain before the storms move east. The front moves east
and storms will move into the Houston area toward the tail end of
rush hour, probably 9-11 AM. Helicity values increase over the
eastern half of the CWA and again isolated tornadoes will be
possible with any stronger storm. The primary hazard will remain
strong damaging winds. The front will move off the coast by 18z with
rapid clearing and drying in the wake of the front. FWIW, the SPC
has outlooked all of SE TX in a Slight Risk for severe storms for
this morning.

The pressure gradient will remain tight tonight and winds will not
fully decouple. Skies will clear and cold air advection (CAA) will
allow for cooler temperatures by Thursday morning. A Wind Advisory
may be required for the immediate coast tonight.

On Thursday, surface high pressure will build into West Texas but
the pressure gradient will remain tight and winds in the 925-850 mb
layer are between 35 and 45 knots. With full sun expected, there
should be some efficient mixing and winds will remain breezy. The
air mass will also become very dry with RH values between 25 and 35
percent. 850 mb temps cool significantly and MaxT values should only
warm into the mid 70's. Min T values by Friday morning will trend
cooler with continued CAA but winds don't fully decouple so the
additional mixing will keep MinT values in the upper 40's to lower
50's. 43

LONG TERM [Friday Through Wednesday]...

Mild temps and low humidity will persist through most of the
weekend as high pressure overhead and ridging aloft will keep our
area in a CAA pattern. Winds will still be elevated on Friday,
but will decrease to 5-10 mph by the evening. Temps will be in the
70s on Friday and Saturday with lows in the 40s and 50s. By
Sunday, onshore flow resumes, so temperatures and humidity begin
to climb again. Daytime highs will reach the upper 70s and near 80
across Southeast Texas and lows should reach the mid 50s to lower
60s. Your trick-or-treat forecast on Sunday appears to be clear
skies, no rain, and temperatures dropping to the low 70s by
sunset.

By Monday, a weak mid-level shortwave will push through North
Central TX, but models tend to disagree regarding rain chances for
our area. For example, the GFS invigorates a surface low across
North Central TX and brings isolated rain chances to our northern
CWA, whereas the ECMWF and Canadian show it completely dry over
TX. By Wednesday, global models hint at lee cyclone developing
east of the Rockies and bringing another front through TX, but
exact timing and duration still vary widely between models.
Therefore, went with generic 15-20% PoPs across our area for now
until models reach more of a consensus. Daytime highs reach the
80s once again early next week and overnight lows cool down to low
60s.

Lenninger

MARINE...

Winds and seas have been increasing over the past several hours,
and that trend will continue over the next few days. Onshore winds
have increased to SCA criteria ahead of an approaching cold front.
This front will reach our Gulf Waters early afternoon and bring
with it scattered showers and thunderstorms out ahead of the
frontal boundary and alongside it. Expect reduced visibilities,
strong and variable winds, and locally higher seas with the
strongest storms. Behind the front, winds quickly become
northwesterly and continue to increase to high end SCA and
approach Gale criteria. Wind gusts are expected to exceed 35kts.
Therefore, a Gale Watch is in effect beginning early Thursday
morning and may extend as far out as Friday. Winds will remain
northwesterly through the weekend and will decrease below 15kts
by late Saturday. However, seas will be slower to subside, but
should also drop to below SCEC conditions by Saturday.

Early this morning and through the afternoon while onshore flow
persists before the frontal passage, there is a risk for strong
rip currents and minor coastal flooding. After the frontal
passage, with strong offshore winds, we can expect possible Low
Water Advisories as early as Thursday night along with abnormally
low tides across our Bays and ship channels.

FIRE WEATHER...

A very dry air mass coupled with breezy winds will create an elevated
risk for fire weather on Thursday. It doesn't look like we will meet
red flag criteria but the strong winds and low RH values will
created an elevated risk for fire weather conditions. Grasses and
other fine fuels will dry quickly courtesy of the strong winds.
Sustained NW winds will increase to 20-25 mph in the afternoon and RH
values will fall to around 30 percent. Please use caution on
Thursday if working with flammable material outdoors. 43

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      79  53  75  50  72 / 100   0   0   0   0
Houston (IAH)              81  55  76  51  72 / 100   0   0   0   0
Galveston (GLS)            83  63  78  58  74 / 100   0   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through this evening for the following
     zones: Bolivar Peninsula...Brazoria Islands...Galveston
     Island...Matagorda Islands.

GM...Gale Watch from Thursday morning through late Thursday night for
     the following zones: Coastal waters from Freeport to
     Matagorda Ship Channel TX out 20 NM...Coastal waters from
     High Island to Freeport TX out 20 NM...Galveston Bay...
     Matagorda Bay...Waters from Freeport to Matagorda Ship
     Channel TX from 20 to 60 NM...Waters from High Island to
     Freeport TX from 20 to 60 NM.

     Small Craft Advisory until 7 AM CDT Thursday for the following
     zones: Coastal waters from Freeport to Matagorda Ship
     Channel TX out 20 NM...Coastal waters from High Island to
     Freeport TX out 20 NM...Galveston Bay...Matagorda Bay...
     Waters from Freeport to Matagorda Ship Channel TX from 20
     to 60 NM...Waters from High Island to Freeport TX from 20
     to 60 NM.

&&

In the hours before

Special weather statement, Oct 27, 6:44 AM CDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
644 AM CDT Wed Oct 27 2021

TXZ176-177-195>199-210>212-271230-
Madison TX-Walker TX-Brazos TX-Washington TX-Grimes TX-Waller TX-
Burleson TX-Colorado TX-Montgomery TX-Austin TX-
644 AM CDT Wed Oct 27 2021

...Strong thunderstorms will impact portions of northern Colorado,
Austin, Grimes, southeastern Burleson, Brazos, Washington,
northwestern Montgomery, Madison, northwestern Waller and west
central Walker Counties through 730 AM CDT...

At 644 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles north of Kurten to near Schulenburg.
Movement was east at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
College Station, Bryan, Brenham, Navasota, Sealy, Hempstead,
Madisonville, Bellville, Columbus, Eagle Lake, Washington, Weimar,
Somerville, Pine Island, Snook, Bedias, Kurten, Industry, Burton and
Wixon Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2996 9657 3015 9665 3016 9670 3094 9631
      3109 9599 3089 9562 2959 9629 2967 9684
TIME...MOT...LOC 1144Z 285DEG 34KT 3094 9624 2963 9698

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Oct 27, 7:31 AM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
731 AM CDT Wed Oct 27 2021

TXZ163-164-176>178-195>199-210>213-226-227-235-335-271315-
San Jacinto TX-Waller TX-Colorado TX-Houston TX-Trinity TX-
Madison TX-Walker TX-Brazos TX-Washington TX-Grimes TX-Wharton TX-
Burleson TX-Coastal Jackson TX-Inland Harris TX-Fort Bend TX-
Montgomery TX-Austin TX-Inland Jackson TX-
731 AM CDT Wed Oct 27 2021

...Strong thunderstorms will impact portions of central Jackson,
Grimes, southeastern Brazos, Washington, western Montgomery,
northwestern San Jacinto, southwestern Houston, eastern Madison,
Waller, Walker, northwestern Harris, southwestern Trinity, Colorado,
central Wharton, Austin, southeastern Burleson and northwestern Fort
Bend Counties through 815 AM CDT...

At 731 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northeast of Madisonville to 6 miles
southwest of Hempstead to near Thomaston. Movement was east at 40
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Southeastern College Station, western Conroe, Huntsville,
northwestern Rosenberg, Brenham, Katy, El Campo, Tomball, Wharton,
Jersey Village, Navasota, Sealy, Hempstead, Willis, Prairie View,
Edna, Brookshire, Madisonville, Bellville and Columbus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2933 9656 2963 9687 2996 9657 3007 9663
      3109 9581 3109 9576 3114 9577 3138 9515
      2985 9561 2876 9669 2882 9672 2885 9670
      2892 9679 2902 9683 2906 9694
TIME...MOT...LOC 1231Z 291DEG 36KT 3107 9580 3003 9615 2897 9711

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Local storm report, Oct 27, 7:55 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
755 AM CDT WED OCT 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     FUNNEL CLOUD     1 NNW BAYOU VISTA       29.34N 94.94W
10/27/2021                   GALVESTON          TX   PUBLIC

            FUNNEL CLOUD OBSERVED NEAR BAYOU VISTA ON
            WEBCAM. NO REPORTS OF DAMAGE.

&&
Special weather statement, Oct 27, 8:28 AM CDT, 55 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
828 AM CDT Wed Oct 27 2021

TXZ163-164-177>179-199-200-212>214-226-227-235>238-300-313-335>338-
436-437-271500-
San Jacinto TX-Inland Brazoria TX-Coastal Matagorda TX-Waller TX-
Northern Liberty TX-Inland Matagorda TX-Chambers TX-
Matagorda Islands TX-Inland Galveston TX-Coastal Galveston TX-
Brazoria Islands TX-Southern Liberty TX-Houston TX-Trinity TX-
Walker TX-Coastal Harris TX-Wharton TX-Polk TX-Coastal Jackson TX-
Inland Harris TX-Fort Bend TX-Montgomery TX-Coastal Brazoria TX-
Inland Jackson TX-
828 AM CDT Wed Oct 27 2021

...Line of Storms Continues To March Across Southeast Texas This
Morning...

At 826 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Morrill to The Woodlands to 6 miles
southwest of Tivoli. Movement was east at 40 mph.

HAZARD...Winds in excess of 30 mph. Isolated cells within the line
         may be capable of producing damaging wind gusts and even a
         brief tornado.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pasadena, Pearland, League City, Sugar Land, Baytown, Missouri City,
Conroe, Texas City, Matagorda, Friendswood, La Porte, Deer Park,
Rosenberg, Lake Jackson, Alvin, Angleton, Dickinson, Stafford, Bay
City and South Houston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in League City.

A Tornado Watch remains in effect until 400 PM CDT for south central
and southeastern Texas.

&&

LAT...LON 2838 9638 2850 9647 2847 9652 2855 9648
      2858 9662 2877 9668 3015 9557 3157 9520
      3133 9490 3115 9486 3106 9456 3101 9466
      3049 9454 3049 9473 3011 9460 3011 9446
      2869 9561 2855 9573 2838 9610
TIME...MOT...LOC 1326Z 263DEG 35KT 3158 9514 3016 9550 2837 9693

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 10:39 PM CDTRip Current StatementHGXBrazoria, Galveston, Matagorda21 hr
Oct 27, 6:10 AM CDTSpecial Marine WarningHGX50 min
Oct 27, 6:44 AM CDTSpecial Weather StatementHGXAustin, Brazos, Grimes, Madison, Washington46 min
Oct 27, 6:56 AM CDTSpecial Marine WarningHGX34 min
Oct 27, 6:58 AM CDTSpecial Marine WarningHGX32 min
Oct 27, 7:23 AM CDTSpecial Marine WarningHGX37 min
Oct 27, 7:31 AM CDTSpecial Weather StatementHGXAustin, Colorado, Grimes, Jackson, Montgomery, Walker and 3 more44 min
Oct 27, 8:06 AM CDTTornado WarningHGXHarris, Montgomery24 min
Oct 27, 8:09 AM CDTSpecial Marine WarningHGX66 min
Oct 27, 8:09 AM CDTSpecial Marine WarningHGX66 min
Oct 27, 8:16 AM CDTTornado WarningHGXHarris29 min
Oct 27, 8:28 AM CDTSpecial Weather StatementHGXBrazoria, Fort Bend, Harris, Liberty, Matagorda, Montgomery and 4 more92 min
Oct 27, 8:38 AM CDTSevere Thunderstorm WarningHGXHarris37 min
Oct 27, 8:48 AM CDTTornado WarningHGXHarris, Liberty, Montgomery27 min
Oct 27, 8:55 AM CDTTornado WarningHGXHarris, Liberty35 min
Oct 27, 8:57 AM CDTSpecial Marine WarningHGX93 min
Oct 27, 9:16 AM CDTSevere Thunderstorm WarningHGXHarris29 min
Oct 27, 9:31 AM CDTSpecial Marine WarningHGX119 min
Oct 27, 9:52 AM CDTSpecial Weather StatementHGXChambers, Galveston53 min
Oct 27, 9:58 AM CDTSevere Thunderstorm WarningHGXChambers, Liberty32 min
Oct 27, 11:31 AM CDTSpecial Marine WarningHGX29 min
Oct 27, 11:51 AM CDTSpecial Marine WarningHGX84 min
Oct 27, 3:05 PM CDTWind AdvisoryHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more28 hr
Oct 27, 3:26 PM CDTGale WarningHGX36 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.